Minnesota, 2003

Hail in Minnesota, July 30, 2003

July 30, 2003 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 30, 10:34 AM CST, 15 minutes earlier.

Area forecast discussion, Jul 30, 10:34 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1134 AM CDT WED JUL 30 2003

88D MOSAIC SHOWS AN INTENSE TSRA MOVING INTO THE WESTERN FA. TSRA
DEPARTING FROM NW WI AND SOME DEVELOPMENT NEAR THE INTERNATIONAL
BORDER. HAVE UPDATED TO ACCOUNT FOR TSRA ENTRANCE AND DEPARTURE.
BOOSTED TEMPS OVER THE SOUTHERN FA WHERE MORE SOLAR WORKING. TSRA
BEING DRIVEN BY STRONG UPPER LEVEL NEAR THE INTERNATIONAL BORDER
AREA.

GFE BEING UPDATED SO UNABLE TO ADJUST GRIDS.

.DLH...NONE.

GSF
Hazardous weather outlook, Jul 30, 6:10 AM CST, 4 hours 39 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
710 AM CDT WED JUL 30 2003

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEASTERN
MINNESOTA AND NORTHWESTERN TODAY AND TONIGHT. THE BEST CHANCE OF
SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND EARLY THIS
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. THERE IS A SLIGHT
RISK THAT SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL
IN NORTHWESTERN WISCONSIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

CLC

The radar

The Duluth radar (KDLH), 184 km away, was scanning. The volume nearest the first event began at 16:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cass

When
July 30, 10:49 AM CST
Where
Cass County, Walker
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.100, -94.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379131.